Alert archive / Illinois / Areal Flood Warnings in 2014

Areal Flood Warning 9, NWS St. Louis, MO

June 11, 2014Greene County, Illinois

NWS St. Louis, MO issued this areal flood warning at Jun 11, 2014, 8:56 AM CDT for Greene County, Illinois. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2014, 8:56 AM CDT (13:56 UTC)
Expired
Jun 11, 2014, 7:00 PM CDT
In force
10 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Greene County, IL

The radar

The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 11, 6:27 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 11, 6:27 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
627 AM CDT Wed Jun 11 2014

.SHORT TERM:  (Through Tonight)
Issued at 105 AM CDT Wed Jun 11 2014

Not a lot of changes from the prev forecast thru the period. Mdls
are in good agreement system continuing to pull newd out of the
region into the Great Lakes area. Precip shud come to an end today
from W to E as the upper trof moves newd. Believe clouds will be
slower to break up and have trended temps slightly cooler than the
warmer MOS today. Trended twd the cooler guidance tonight as
clouds shud clear out thru most of the night before moving back
into the region late tonight across the wrn portions of the CWA.

Tilly

.LONG TERM:  (Thursday through Tuesday)
Issued at 245 AM CDT Wed Jun 11 2014

Focus quickly turns to an approaching s/w and associated cdfnt on
Thursday. As the s/w crosses the Rockies, an MCS shud develop over
the Plains late tonight and move ewd. The main question will be
the track of the MCS that develops. Believe a more srn track is
more probable where higher instability is. However, with the sfc
fnt moving thru the region, the area shud destabilize enuf
allowing at least sct TSRA to develop. Have kept POPs in the
chance range for now.

Expect precip to be out of the region by Fri morning as sfc ridge
builds into the region. This ridge will leave the area dry and
bring cooler temps, remaining aob seasonal avg thru the weekend.

Mdls keep a sfc fnt in the region Sun thru the end of the forecast
period with a number of s/w moving thru the region. Kept likely
POPs for Sun thru the night as mdls suggested this forecast was
still on track. However, with uncertainty in fnt position and
timing of any given s/w, have kept POPs in the chance range for
Mon and beyond. With heights progd to rise early next week, have
trended temps warmer. Coverage of TSRA may have some impact on
temps. However, very little insolation shud allow temps to jump
quickly, especially with SW flow.

Tilly

&&

.AVIATION:  (For the 12z TAFs through 12z Thursday Morning)
Issued at 621 AM CDT Wed Jun 11 2014

Pesky upper-level low pressure system will finally begin to move
out of the region today with improving flight conditions. Low
ceilings are expected to rise to MVFR and then scatter out by
afternoon. Also a possibility of scattered showers redeveloping
late morning/early afternoon...but left mention out of TAFs for
now as better chance should reside over central
Illinois...east/northeast of terminals. Clear or mostly clear skies are
expected tonight with light winds as a surface ridge approaches.
Fog will likely become an issue...with KSUS being the most likely
candidate for IFR conditions.

Specifics for KSTL:

Pesky upper-level low pressure system will finally begin to move
out of the region today with improving flight conditions. Low
ceilings are expected to rise and then scatter out by afternoon.
Also a possibility of scattered showers redeveloping late
morning/early afternoon...but left mention out of TAF for now as
better chance should reside east of the Mississippi River. Clear
or mostly clear skies are expected tonight with light winds as a
surface ridge approaches. Some MVFR fog is probable due to moist
ground conditions.

Gosselin

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     79  65  84  63 /  40   5  30  30
Quincy          76  61  79  53 /  20  10  30  10
Columbia        77  62  78  57 /  20  10  40  20
Jefferson City  77  61  80  57 /  20  10  40  30
Salem           77  63  82  63 /  40   5  30  30
Farmington      77  61  82  63 /  20   5  30  50

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 11, 4:01 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
401 AM CDT WED JUN 11 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
401 AM CDT WED JUN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AS WELL AS SUNDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TILLY

In the hours before

Local storm report, Jun 11, 5:17 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 AM CDT WED JUN 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     FLASH FLOOD      HILLVIEW                39.45N  90.54W
06/11/2014                   GREENE             IL   LAW ENFORCEMENT

            TOWN OF HILLVIEW ISOLATED AS ROADS TRAVELLING INTO TOWN
            ARE ALL IMPASSIBLE DUE TO FLOODING FROM HURRICANE CREEK.
            MOST HOMES ALSO HAVE WATER IN THEM.

&&

GOSSELIN

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:34 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis4 hr
Jun 10, 8:25 PM CDTAreal Flood AdvisoryLSXBoone, Callaway, Cole6 hr
Jun 10, 9:07 PM CDTRiver Flood WarningLSXSaint Charles52 hr
Jun 10, 9:37 PM CDTAreal Flood WarningLSXSaint Charles12 hr
Jun 11, 5:54 AM CDTRiver Flood WarningLSXGasconade, Montgomery38 hr
Jun 11, 9:54 AM CDTRiver Flood WarningLSXCallaway, Osage39 hr
Jun 11, 11:47 AM CDTRiver Flood WarningLSXPerry, Sainte Genevieve5 days
Jun 10, 7:22 PM CDTFlash Flood WarningLSXMacoupin6 hr
Jun 11, 12:39 AM CDTAreal Flood AdvisoryLSXCalhoun, Greene, Jersey, Pike9 hr
Jun 11, 1:02 AM CDTFlash Flood WarningLSXGreene8 hr
Jun 11, 1:29 AM CDTFlash Flood WarningLSXMacoupin8 hr
Jun 11, 11:58 AM CDTRiver Flood WarningLSXCalhoun, Greene, Jersey5 days

Nearby

Areal Flood Warnings in Illinois, 2014Every areal flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.